Im a 20 year old female. 5'3 about 144 lbs. I've been taking clarithromycin, metronidazole, and omeprazole to fight H.pylori bacteria. They prescribed the medication for 14 days. I'm now on day 7. And I really don't want to take these med anymore. The first 3 days where difficult in terms for physical being sick. And then it got better. But now I feel like I'm mentally sick. I feel depressed, anxious, irritated, headaches, my brain feels weird, and i just don't feel like me. I've never experienced these symptoms before. It was only after I took the medication that I felt like this. I called my doctor but they never called back. I'll be calling again soon. Has anyone had similar effects? If so what did you do to improve?
STOP taking this medication and if your doctor doesn't call back, get a different doctor.
I have been taking it for a few days and have had a persistent low grade headache which I thought would go away. Then, after day 5 I was up all night with vomiting and diarrhea.
Another doc took me off it immediately (it was prescribed for bronchitis) and said there were other meds that can work as effectively. I hope that's the case for you also.
Hi, I am going on 3+ months of dealing with this. I was originally prescribed amoxicillin and doxycycl for 10 days. I had no relief and returned to the doctor. Thank god he was persistent and didn't give up. He prescribed the same meds that you were on. I am on day 9 of 14. I am feeling noticeably better but still in pain. I felt similar side effects as you; anxiety, depression, mental cloudiness, etc. Some inner voice tells me that even if this works, it will be a while before I am pain free and regaining the 26 pounds that I lost. I am going to stay the course and see this treatment through no matter how much I dislike the side effects. I hope you (and all of the rest of us) recover and never have to go through this again. Remember, you are not alone. Stay in touch with the rest of us on your progress, it helps us all to read other "victims" stories.
I have lived with H pylori for 5 years now and it's horrible. They say the first 3 days of medication are the worst. Make sure to est before taking both medications, you might be sensitive, like myself and if I don't eat enough I feel like I'm having an anxiety attack. If you don't feel better by the 3rd day call your doctor. In the mean, light food and papaya consumption will help you feel better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Mar 2019 • 61 answers
Updated 23 Jun 2014 • 1 answer
Helicobacter Pylori Infection - My son was diagnosed with H. Pylori in August. We think he's had it?
Updated 24 Mar 2019 • 6 answers
Updated 17 Oct 2016 • 2 answers
Updated 15 Dec 2015 • 1 answer